This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Editor Journal of the American Medical Association:
The treatment of opium poisoning by atropine has been too long and successfully practiced to need the support of any new clinical facts, still there are modifications of the treatment which may merit notice, inasmuch as it does not always happen in emergencies of this class, which the physician is called upon to meet, that he finds a salt of atropia accessible. In such cases he is not without resources if his pocket medicine case is ordinarily well equipped.A few days ago a two-days-old baby was given one-fourth grain of morphine by mistake. I saw it nine hours later, when at first sight, it seemed to be dead, as the friends believed it to be. Deeply cyanotic, it showed no sign of respiration, and the pulse at the wrist was absent, as indeed it remained, except at short intervals, for many hours.
Barnett JR. OPIUM POISONING. JAMA. 1883;I(5):149. doi:10.1001/jama.1883.02390050021008
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.